Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Apr 27, 2021, 2:15 PM MDT for Elbert County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2021, 2:15 PM MDT (20:15 UTC)
- Expired
- Apr 27, 2021, 2:45 PM MDT
- In force
- 30 min
- Issued by
- NWS Pueblo, CO
County Elbert County, CO
The radar
The Pueblo radar (KPUX), 59 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3214 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
648
WWUS85 KPUB 272015
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
215 PM MDT Tue Apr 27 2021
COZ084-272045-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
215 PM MDT Tue Apr 27 2021
...SPECIAL WEATHER STATEMENT...
At 215 PM MDT, Doppler radar was tracking a strong thunderstorm near
Calhan, or 33 miles southwest of Limon, moving northeast at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Calhan and Ramah.
LAT...LON 3892 10406 3890 10418 3896 10434 3913 10434
3913 10405
TIME...MOT...LOC 2015Z 211DEG 13KT 3898 10420
$$
KTSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Apr 27, 12:29 PM MDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 27, 12:29 PM MDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1229 PM MDT Tue Apr 27 2021 .SHORT TERM...(Today and tonight) Issued at 358 AM MDT Tue Apr 27 2021 ...Strong to locally severe storms possible in N El Paso county this afternoon and into the evening... ...Red Flag conditions likely over most of the plains today... Currently... Over the immediate forecast area, it was primarily unseasonably warm and dry over most of the region, with the exception of the CONTDVD region where snow showers were noted early this morning. Over the plains it was quite warm at 3 AM with readings in the 50s and 60s, with 40s in the larger valleys. Along the divide, snow was noted at Wolf Creek pass. On the regional scale, a cold front was located up in NE CO extending along the Palmer Divide. A few strong to isolated severe thunderstorms developed on and to the north of this boundary and were currently ongoing in the vicinity of the CO/KS border. Today... During the early part of today, the cold front along the Palmer Divide is likely to push south, reaching areas from EL Paso county and then across the US-50 corridor. This boundary is then expected to lift north by by early afternoon and move up towards I70. There will be a chance of a few strong storms developing over N El Paso county early this afternoon as the front lift north. To the south of the boundary, warm and dry conditions are likely and once again red flag conditions are expected to occur. The worst of the conditions will likely occur along the greater CO/NM border region into Baca county. Winds of 30 to 45 mph are likely in these regions. By late this afternoon, the front is expected to begin pushing south once again, moving into N El Paso county. In the mountains, especially along the CONTDVD, snow showers with isolated thunder are likely. Several inches of snow will be possible. Most of the snow in the SW mtns will fall this morning, with on and off snow continuing in the central mtns throughout the day. Tonight... Front will push south during the evening hours reaching the NM border by the early morning hours. Elevated convection is likely to develop, especially over N EL Paso county this evening. Some of these storms are expected to be strong early in the evening, and a severe thunderstorm (producing marginally severe hail) cannot be ruled out. Additional showers and storms may develop during the early morning hours Wednesday along the I-25 corridor. Over the Palmer Divide, snow will likely late tonight as colder air moves into the region. Impacts will be minimal as the snow will melt on paved surfaces, but grassy areas could receive an inch or two In the mountains, including the Pikes Peak region, light snow is anticipated, with 1 to 3 inches possible. Very little precip is expected to occur in the SW mtns. \/Hodanish .LONG TERM...(Wednesday through Monday) Issued at 358 AM MDT Tue Apr 27 2021 ...Critical Fire Weather concerns will be possible next Sunday... Tuesday night through Wednesday... The surface low associated with this system looks to be located over the state of Kansas by the early evening hours on Tuesday night, with an ample amount of moisture in the deformation zone. This will allow showers and thunderstorms to continue over the northern parts of the CWA, especially along the I-25 corridor in El Paso County and over the Palmer Divide and Rampart Range going into the hours of early Wednesday morning. There will also be an area of strong diffluence aloft over the Sawatch Range, which will allow for possible heavy snow showers and lower elevation rain and thunderstorms in the Upper Arkansas River Valley throughout the early morning. Snow levels will continue to drop as the cold front continues to move southward, getting down to roughly 6,800 ft over the Palmer divide, and 7,000 to 7,500 ft over the plains. Snow levels will be slightly higher in the western half of the CWA, roughly between 7,800 and 8,400. The moisture tongue will continue to slide south and bring a better chance of precipitation over the southern I-25 corridor by later in the morning on Wednesday, over the Sangre de Cristo and Wet Mountains. There will also be a a decent amount of snowfall over the highest elevations of the San Continental Divide. Snowfall totals range from 1 to 3 inches over the northern Palmer Divide, 3 to 5 inches between 7,800 to 10,000 ft elevation, 5 to 8 inches from 10,000 to 13,000 ft elevation, and over 8 inches possible above 13,000 ft elevation, especially in the Rampart Range, Sawatch range, and Wet Mountains. The storm will continue to propagate eastward and only a few remaining showers over the very southern I-25 corridor and Raton Mesa should end by early afternoon on Wednesday. Winds on the backside of the low will continue to increase out of the north and be rather strong and gusty over the eastern plains by later in the afternoon. Low temperatures for Tuesday night and high temperatures for Wednesday will also be relatively cool, slightly below the seasonal average for most locations. Wednesday night through Saturday... High pressure is going to build back into the area as the ridge strengthens going into the early part of the weekend, with mostly clear skies and warming temperatures over the region, returning to the seasonal average by Friday, and then well above the seasonal average on Saturday as some highs could exceed 90 degrees and be near record high temperatures for many locations over the plains and in the San Luis Valley. Saturday night through Tuesday: A major shortwave trough will begin to impact the region with precipitation beginning over the mountains on Saturday night. As the trough moves over the CWA, downsloping winds are going to increase out of the southwest over most of the area, and there could be the threat of critical fire weather concerns over most of the plains and San Luis Valley. Chances of precipitation will increase into the early part of next week as the low continues to advance over the area, yet models are still to far out to be considered reliable at this time, but most of the deterministic models do indicate that the low will move over the plains by early Tuesday and this will provide the best chance of everyone in the CWA of seeing some measurable precipitation. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1223 PM MDT Tue Apr 27 2021 Thunderstorms will continue developing just east of the KCOS terminal through the afternoon. There is a chance that they could impact the terminal between 21z and 00z...though odds are it will stay mainly to the east. These could be strong with some small hail up to 1/2 inch in diameter and local gusts to 40 kts possible. Cold front will move through KCOS around 23z bringing a sharp wind shift from the north with gusts to around 30 kts possible with showers possible for a few hours behind the front. Again, more favored areas will be to the north of the terminal. KPUB will see VFR conditions with east winds shifting from the north with gusts to around 40 kts around 00-01z as the cold front rolls through. VCSH will be possible for a few hours behind the frontal passage with lower cigs possible after midnight though likely to stay in the MVFR or higher category. KALS will see breezy southwest winds with gusts to around 30 kts in the afternoon before winds decrease towards midnight. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for COZ228>237. && SHORT TERM...HODANISH LONG TERM...STEWARD AVIATION...KT
Hazardous weather outlook, Apr 27, 12:35 PM MDT, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1235 PM MDT Tue Apr 27 2021 COZ058>089-093>099-281845- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1235 PM MDT Tue Apr 27 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight One or two marginally severe thunderstorms will be possible this afternoon and early evening across northern El Paso county. Hail up to the size of quarters and wind gusts to 60 mph will be possible. Critical fire weather conditions are expected to occur across most of the plains, generally south and east of Pueblo, from late this morning and into the afternoon. Any fire that should start will have the potential to rapidly spread and quickly get out of control. Snow will spread into the mountains this afternoon and spill over into the Pikes Peak region tonight. Snow will be locally intense at times with isolated embedded thunderstorms. Local accumulations of up to 6 inches of snow will be possible across the higher elevations above 8500 feet through tonight with a slushy 1 to 3 inches of snow possible on the Palmer Divide by morning. Additional snowfall will carry over into Wednesday across the higher elevations. While warm road surfaces should mitigate impacts across the Palmer Divide, poor visibilities with heavy snow will be possible at times and roads across the higher elevations could become slushy and snowy at times. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Snow will continue Wednesday in and near the mountains with the heaviest falling across the southeast mountains. An additional 2 to 4 inches of accumulation will be possible across the Sangre De Cristo and Wet mountains, and the Pikes Peak and Teller county region through Wednesday with the majority of that accumulation occuring above 9000 feet. An additional inch or two of snow along with slushy roads may occur down to 7500 feet Wednesday morning. Critical fire weather conditions will be possible for Sunday. Some snow showers will be possible for Saturday night and Sunday over the central mountains, and then more likely over all areas on Monday, with the potential of thunderstorms over the plains later in the afternoon. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across northern El Paso county this afternoon and early evening and across all of the mountains this afternoon and tonight. 31/GARBEROGLIO
In the hours before
Special weather statement, Apr 27, 11:28 AM MDT, 2 hours 47 minutes before
Special Weather Statement National Weather Service Pueblo CO 1128 AM MDT Tue Apr 27 2021 COZ084-271800- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 1128 AM MDT Tue Apr 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY UNTIL NOON MDT... At 1127 AM MDT, Doppler radar was tracking a strong thunderstorm near Black Forest, or 20 miles north of Colorado Springs, moving east at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of north central El Paso County. LAT...LON 3910 10441 3904 10475 3913 10479 3913 10440 TIME...MOT...LOC 1727Z 250DEG 20KT 3911 10469 MG/KT
Special weather statement, Apr 27, 11:53 AM MDT, 2 hours 22 minutes before
Special Weather Statement National Weather Service Pueblo CO 1153 AM MDT Tue Apr 27 2021 COZ084-085-271830- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 1153 AM MDT Tue Apr 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL 1230 PM MDT... At 1152 AM MDT, Doppler radar was tracking a strong thunderstorm near Peyton, or 19 miles northeast of Colorado Springs, moving northwest at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Calhan and Peyton. LAT...LON 3888 10426 3883 10450 3913 10479 3913 10433 TIME...MOT...LOC 1752Z 146DEG 15KT 3898 10452 KTS
Special weather statement, Apr 27, 12:19 PM MDT, 1 hour 56 minutes before
Special Weather Statement National Weather Service Pueblo CO 1219 PM MDT Tue Apr 27 2021 COZ084-085-271845- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 1219 PM MDT Tue Apr 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 1245 PM MDT... At 1219 PM MDT, Doppler radar was tracking a strong thunderstorm near Schriever AFB, or 19 miles east of Colorado Springs, moving northwest at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Eastern Colorado Springs and Schriever AFB. LAT...LON 3877 10436 3871 10447 3884 10468 3896 10451 TIME...MOT...LOC 1819Z 146DEG 13KT 3877 10446 KTS
Special weather statement, Apr 27, 12:43 PM MDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1243 PM MDT Tue Apr 27 2021
COZ084-085-271915-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
1243 PM MDT Tue Apr 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
115 PM MDT...
At 1243 PM MDT, Doppler radar was tracking a strong thunderstorm over
Schriever AFB, or 18 miles east of Colorado Springs, moving north at
10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Peyton, Schriever AFB and Ellicott.
LAT...LON 3885 10433 3878 10441 3875 10453 3889 10460
3903 10460 3909 10438 3893 10426
TIME...MOT...LOC 1843Z 166DEG 9KT 3882 10448
KTSSpecial weather statement, Apr 27, 1:15 PM MDT, 1 hour before
Special Weather Statement National Weather Service Pueblo CO 115 PM MDT Tue Apr 27 2021 COZ084-085-271945- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 115 PM MDT Tue Apr 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL 145 PM MDT... At 115 PM MDT, Doppler radar was tracking a strong thunderstorm over Ellicott, or 22 miles east of Colorado Springs, moving northeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Calhan and Ellicott. LAT...LON 3879 10438 3882 10449 3906 10447 3899 10411 TIME...MOT...LOC 1915Z 204DEG 11KT 3887 10440 KTS
Special weather statement, Apr 27, 2:15 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
215 PM MDT Tue Apr 27 2021
COZ084-272045-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
215 PM MDT Tue Apr 27 2021
...SPECIAL WEATHER STATEMENT...
At 215 PM MDT, Doppler radar was tracking a strong thunderstorm near
Calhan, or 33 miles southwest of Limon, moving northeast at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Calhan and Ramah.
LAT...LON 3892 10406 3890 10418 3896 10434 3913 10434
3913 10405
TIME...MOT...LOC 2015Z 211DEG 13KT 3898 10420
KTSThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 11:28 AM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Apr 27, 11:53 AM MDT | Special Weather Statement | PUB | El Paso | 37 min |
| Apr 27, 12:19 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Apr 27, 12:43 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Apr 27, 1:15 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Apr 27, 1:20 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 25 min |
| Apr 27, 1:44 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 31 min |
| Apr 27, 2:01 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 14 min |
| Apr 27, 2:24 PM MDT | Special Weather Statement | PUB | El Paso | 36 min |
| Apr 27, 2:47 PM MDT | Special Weather Statement | PUB | Crowley | 28 min |
| Apr 27, 3:01 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| Apr 27, 3:02 PM MDT | Winter Weather Advisory | PUB | Alamosa, Costilla, Custer, El Paso, Fremont, Huerfano and 4 more | 13 hr |
| Apr 27, 3:26 PM MDT | High Wind Warning | PUB | Baca | 3 hr |
| Apr 27, 3:34 PM MDT | Special Weather Statement | PUB | Pueblo | 26 min |
| Apr 27, 4:01 PM MDT | Tornado Warning | PUB | Kiowa | 14 min |
| Apr 27, 4:15 PM MDT | Tornado Warning | PUB | Kiowa | 15 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.